hi Punkie..........thats a good question and I have the same pain from the buttocks to the hip and radiating to the thigh and down my legs..worse on left side........I have 2 problems and this pain could be caused by either one doctor says one thing the other says different so gets very confusing.
1. it very well could be caused by the bursitis in our hips, although from what I understand that pain should only radiate as far as the thighs and not necessarily down the whole leg.
2. I also have herniated disks with nerve impingement and that is most likely the cause of the radiating pain along with sciatica.
for the bursitis I have had one set of cortisone injections to both hips...this did NOT STOP any of the leg pain
I'm currently on 1800mg of gabapentin for the sciatica and this does help immensely for the sciatic pain but again NOT the nerve pain that radiates all over.
I'm also on 20 mg of oxycontin which gives moderate relief to my back but again only MILDLY helps with the pain in my legs.....so thats where I stand, I'm fairly certain the radiating leg pain is due to the herniated disks and pinched nerves.
however you would need to see a neurologist to confirm this.
Are you on any medications? and how long have you had this?
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.